Alert archive / South Carolina / Flash Flood Warnings in 1999

Flash Flood Warning 27, NWS Wilmington, NC

September 16, 1999Georgetown County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Sep 16, 1999, 1:39 AM EDT for Georgetown County, South Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 1999, 1:39 AM EDT (05:39 UTC)
Expired
Sep 16, 1999, 8:00 AM EDT
In force
6 hr
Issued by
NWS Wilmington, NC
Area
Whole counties

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 160540
FFWILM
NCC017-019-047-129-141-155-SCC033-043-051-067-161200-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
139 AM EDT THU SEP 16 1999

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLOOD WARNING FOR...
  BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA
  BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA
  COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA
  DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA
  GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA
  HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA
  MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA
  NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA
  PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA
  ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA

* UNTIL 800 AM EDT

* AT 130 AM EDT BANDS OF HEAVY RAINFALL FROM HURRICANE FLOYD WILL
CONTINUE TO SPREAD ACROSS THE REGION THROUGH THE EARLY MORNING HOURS.
THERE HAVE ALREADY BEEN NUMEROUS REPORTS OF SEVERE FLOODING IN
SEVERAL COUNTIES IN NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH
CAROLINA. ADDITIONAL RAINFALL TOTALS OF 3 TO 6 INCHES CAN BE EXPECTED
ACROSS EASTERN HORRY...EASTERN BLADEN...EASTERN COLUMBUS...NEW
HANOVER...AND PENDER COUNTIES. ELSEWHERE ACROSS THE WARNED AREA AN
ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE.

THE GROUND IS EXTREMELY SATURATED FROM EARLIER RAINFALL...THUS ANY
ADDITIONAL RAINFALL WILL SIGNIFICANTLY AGGRAVATE CURRENT FLOOD
PROBLEMS. THIS IS A VERY DANGEROUS WEATHER SITUATION AND RESIDENTS
ARE ADVISED NOT TO DRIVE ON AREA ROADS SINCE LAW ENFORCEMENT AND
EMERGENCY MANAGEMENT OFFICIALS ADVISE THAT THERE ARE SEVERAL MAJOR
ROAD WASHOUTS AND CULVERT FAILURES IN ADDITION TO SEVERE WIDESPREAD
FLOODING.

STAAY TUNED TO NOAA WEATHER RADIO ON THIS VERY DANGEROUS WEATHER
SITUATION.

$$

SRP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 11:55 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 15, 11:55 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED WARNING/ADVISORY SECTION
NATIONAL WEATHER SERVICE WILMINGTON NC
1155 PM EDT WED SEP 15 1999

HURRICANE FLOYD HAS PRIMARILY BEEN A FLOOD PROBLEM SO FAR...HOWEVER
GIVEN THE CURRENT FORECAST TRACK TOWARD THE AREA EXPECT WINDS TO
INCREASE TO HURRICANE FORCE ALONG THE COAST LATE TONIGHT. LUCKILY
FLOYD HAS WEAKENED FROM 24 HOURS AGO...IN ADDITION THE EYE APPEARS
TO HAVE BECOME RATHER ASYMMETRICAL W/ IN THE LAST HOUR.  HOWEVER...
GIVEN VERY SATURATED GROUND CONDITIONS IT WILL NOT TAKE AS MUCH WIND
TO KNOCK TREES DOWN AND ANY ADDITIONAL RAINFALL WILL FURTHER
AGGRAVATE CURRENT FLOOD PROBLEMS.

WE HAVE RECEIVED A FEW RAINFALL REPORTS ACROSS THE CAPE FEAR REGION
OF AROUND 12 INCHES SINCE THIS ALL BEGAN YESTERDAY. RECENTLY...
HEAVIER BANDS HAVE FINALLY WORKED INTO THE ERN PEE DEE ZONES
PROMPTING ADDITIONAL FLOOD WARNINGS...SEE NO NEED TO LOWER FFA AT
THIS JUNCTURE. WILL LIKELY HAVE TO FINE TUNE THE INLAND HIGH WIND
WARNINGS FOR PORTIONS OF SOUTHEAST NC AND NORTHEAST SC DEPENDING ON
NEW NHC FLOYD ADVISORY. WILL MAKE OTHER ADJUSTMENTS ONCE NEW FLOYD
INFO BECOMES AVAILABLE...SO EXPECT A MINOR DELAY IN CWF AND ZFP
ISSUANCE.

.ILM...HURRICANE WARNING SURF CITY NC TO SOUTH SANTEE RIVER SC
       INLAND HIGH WIND WARNING THROUGH THU MORNING NCZ087-096-099
       HIGH WIND WARNING THROUGH 10Z NCZ087-SCZ017-023-024-032-033-039
       TORNADO WATCH THROUGH 13Z FRI NCZ096-99
       FLOOD WATCH THROUGH THU MORING
        NCZ087-096-099-SCZ017-023-024-032-033-039.

PFAFF

In the hours before

Local storm report, Sep 15, 9:45 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
945 PM EDT WED SEP 15 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

820 PM     MYRTE BEACH               SC   FLOODING
09/15/99   HORRY                          EOC REPORTS WATER CHEST DEEP
                                          ON PINEWOOD ROAD.

820 PM     MYRTLE BERACH             SC   FLOODING
09/15/99   HORRY                          EOC REPORTS WATER 3-4 FEET DEEP
                                          TIMBERLINE DRIVE

930 PM     WILMINGTON                NC   FLOODING
09/15/99   NEW HANOVER                    PUBLIC REPORTS OF WATER 6-8 FEET
                                          OVER ISLAND CREEK BRIDGE ON
                                          SIDBURY ROAD.

NNNN
Local storm report, Sep 15, 9:45 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
945 PM EDT WED SEP 15 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

820 PM     MYRTE BEACH               SC   FLOODING
09/15/99   HORRY                          EOC REPORTS WATER CHEST DEEP
                                          ON PINEWOOD ROAD.

820 PM     MYRTLE BERACH             SC   FLOODING
09/15/99   HORRY                          EOC REPORTS WATER 3-4 FEET DEEP
                                          TIMBERLINE DRIVE

930 PM     WILMINGTON                NC   FLOODING
09/15/99   NEW HANOVER                    PUBLIC REPORTS OF WATER 6-8 FEET
                                          OVER ISLAND CREEK BRIDGE ON
                                          SIDBURY ROAD.

NNNN
Local storm report, Sep 15, 11:05 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY
1105 PM EDT WED SEP 15 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    GREENVILLE              NC     TORNADO SPOTTED EAST OF
09/15/99   PITT                           GREENVILLE

0440 PM    EMERALD ISLE            NC     TORNADO TOUCHDOWN AT THE
09/15/99   CARTERET                       POINT IN EMERALD ISLE -
                                          ROOF OFF STRUCTURE

0555 PM    HARLOWE                 NC     PUBLIC REPORT OF TORNADO
09/15/99   CARTERET                       ALONG NEWPORT RIVER

0620 PM    ATLANTIC BEACH          NC     80 MPH WIND GUST REPORTED
09/15/99   CARTERET                       NWS METEOROLOGIST

0625 PM    BATH CREEK              NC     WATERSPOUT IN BATH CREEK
09/15/99   BEAUFORT                       REPORTED BY COUNTY 911

0705 PM    ATLANTIC BEACH          NC     TORNADO TOUCHDOWN REPORTED
09/15/99   CARTERET                       BY COUNTY 911

0705 PM    BLOUNTS CREEK           NC     TORNADO REPORTED BY HAM SPOTTER
09/15/99   BEAUFORT

0720 PM    LAKE PHELPS             NC     TORNADO AT LAKE PHELPS AND
09/15/99   WASHINGTON                     AND SHORE DRIVE - DESTROYED
                                          MOBILE HOME - REPORTED BY
                                          COUNTY 911

0725 PM    ROSE BAY                NC     TORNADO WEST OF SWANQUARTER
09/15/99   HYDE COUNTY

0731 PM    BAYBORO                 NC     TORNADO ON GROUND REPORTED
09/15/99   PAMLICO                        BY NC DEPT. OF TRANS.

0740 PM    HOBUCKEN                NC     TORNADO TOUCHDOWN NEAR HOBUCKEN
09/15/99   PAMLICO                        CHURCH AND SCHOOL DAMAGED
                                          REPORTED BY COUNTY 911

0820 PM    COVE CITY               NC     TORNADO REPORTED ON GROUND
09/15/99   CRAVEN                         BETWEEN COVE CITY AND FT.
                                          BARNWELL - REPORTED BY
                                          FIRE DEPT.

NMP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 1:39 AM EDTFlash Flood WarningILMDillon, Horry, Marion6 hr
Sep 16, 8:02 AM EDTFlash Flood WarningILMHorry6 hr
Sep 16, 8:02 AM EDTFlash Flood WarningILMDillon, Marion6 hr
Sep 16, 8:02 AM EDTFlash Flood WarningILMGeorgetown6 hr
Sep 16, 3:15 PM EDTFlash Flood WarningILMHorry11 hr

Nearby

Flash Flood Warnings in South Carolina, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.